Flood, Alexander
- When
- February 1, 12:00 AM CST to 12:00 PM CST
- Where
- Alexander County, 0.65 mi NNW of Urbandale to 0.5 mi S of Urbandale
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.059, -89.184
Flooding of the Ohio and Little Wabash Rivers during most of January ended during the first few days of February. Please refer to the January report for details.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Flooding of the Ohio and Little Wabash Rivers during most of January ended during the first few days of February. Please refer to the January report for details.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 31, 11:30 PM CST, 30 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 1130 PM CST Fri Jan 31 2020 .SHORT TERM...(Tonight through Sunday night) Issued at 246 PM CST Fri Jan 31 2020 A few light showers remain over portions of the Pennyrile region from a weak shortwave that is moving through the area. Low clouds remain over the Quad State region. Temperatures today will top out in the low to mid 40s, which is near average for this time of year. A few showers may reach the far Southern Pennyrile tonight. Some fog is also possible, particularly in more fog prone areas. An upper-level trough will reach the area tonight. Embedded in the trough are multiple weak low pressure centers. The northern of the two may bring some drizzle or light rain to portions of Southeastern Missouri and the I-64 corridor of Southern Illinois tonight into tomorrow morning. Temperatures should stay above freezing across the area. Once this system departs a ridge will take hold of most of the Midwest and Plains for the rest of the weekend into early next week. Starting Saturday morning, cloud cover will slowly diminish from west to east. Southerly winds and sunny skies Sunday will send temperatures soaring to the 60s, over 15 degrees above average. These highs are an upward adjustment after a collaborative determination that the NBM was too low an outlier. Warm conditions continue with Sunday night lows in the 40s. .LONG TERM...(Monday through Friday) Issued at 246 PM CST Fri Jan 31 2020 Models continue to show a wet pattern setting up for next week. At 00z Tuesday, models show a surface low over north Texas/south central Oklahoma. This low will slowly move east, with the center of the low moving across the PAH forecast area Tuesday night. Ahead of this low, moisture will increase across the middle Mississippi and lower Ohio valleys. Scattered showers will be possible by Monday afternoon across our region, with widespread showers expected Monday night. Based on the current track and timing of the low, small chances of thunderstorms will accompany the showers Tuesday and especially Tuesday evening. Generally went with high chance to likely pops for showers Monday night into Tuesday night, with our best chances late Tuesday into Tuesday night with the passage of the low. As the low moves off to our east late Tuesday night into early Wednesday, an approaching upper level trof will continue rain chances across our entire region into Wednesday night, and eastern portions of the PAH forecast area Thursday into Thursday night. The upper trof will become less defined as it moves over our region late Thursday into Thursday night, so the best rain chances and highest QPF will be ahead of the trof Wednesday into Wednesday night. Rainfall totals for Monday through Thursday are currently expected to range from one to possibly two inches across Kentucky, to three- quarter to one and one quarter inches across southeast Missouri, southern Illinois and southwest Indiana. These amounts, spread over such a long period, do not pose any significant negative effects, except for just an extended period of dreary conditions. The start of the work week will be unseasonably warm, with highs in the upper 50s to lower 60s Monday and Tuesday, and lows Monday night in the lower 50s. These lows will be about 25 degrees above normal. Colder air will begin to filter in Tuesday night, and we should see temperatures gradually drop back down to near seasonal values by the end of the work week. Lows in the upper 20s to middle 30s Wednesday night could result in a rain/snow mix or a brief switch to light snow, but amounts should be insignificant. && .AVIATION... Issued at 1130 PM CST Fri Jan 31 2020 For the 06z-12z Saturday time frame, there is lower confidence on the height of the MVFR ceilings, given the departure of the upper trough away from the WFO PAH TAF sites. In addition, added a mention of MVFR visibilities within the first six hours of the forecast period, given the nature of the moisture and wind fields (nearly calm conditions). Beyond 12z, there is better forecast confidence that mixing will aid in the change from overcast to broken ceiling status, with a corresponding rise back to VFR visibilities during the morning hours. May be too optimistic, but the trend toward VFR ceiling restrictions seems reasonable, especially after 18z. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...ATL LONG TERM...RST AVIATION...Smith
Hazardous Weather Outlook National Weather Service Paducah KY 248 PM CST Fri Jan 31 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-012100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 248 PM CST Fri Jan 31 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated thunderstorms are possible across the southern half of our region Tuesday, and across most of our region Tuesday evening. Severe storms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2020Every state in 2020This day in weather historyWarnings in Illinois, February 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 872386, 872387.